# SDR CA050121004

- Difficulty date: January 21, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 2,454 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: 0510105308
- Condition: Broken
- Location: Elevator
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UNDER A ROUTINE INSPECTION, IT WAS FOUND THAT THE FORWARD STAINLESS STEEL LOWER ELEVATOR CABLE PN 0510105-308 WAS WEARING ON THE BULKHEAD FAIRLEAD UNDER THE FLOOR AT FUSELAGE STATION 65.33, WITH A FLAT SPOT ON THE CABLE, AND WEAR THROUGH 4 STRANDS.  MM PN 172RMM08, CHAPTER 27-00-01 PAGE 201 STATES THAT FOR THIS ELEVATOR CABLE, THERE SHOULD BE NO MORE THAN 6 BROKEN STRANDS IN A 10 INCH CABLE LENGTH.  THOUGH STILL WITHIN LIMITS, THE CABLE WAS REPLACED.
